Alert archive / Illinois / Red Flag Warnings in 2012

Red Flag Warning 7, NWS Chicago, IL

April 22, 201214 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this red flag warning at Apr 22, 2012, 5:37 PM CDT for 14 counties in Illinois; 5 counties in Indiana. It took effect at Apr 23, 2012, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2012, 5:37 PM CDT (22:37 UTC)
In effect from
Apr 23, 2012, 11:00 AM CDT
Expired
Apr 23, 2012, 6:59 PM CDT
In force
8 hr
Issued by
NWS Chicago, IL

Counties Cook County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, Ogle County, IL, Will County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 26 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WWUS83 KLOT 222237
RFWLOT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
537 PM CDT SUN APR 22 2012

...LOW RELATIVE HUMIDITY VALUES AND MODERATE WINDS MAY RESULT IN
RED FLAG WARNING CONDITIONS MONDAY AFTERNOON...

.A COOL AND DRY AIR MASS WILL PERSIST ACROSS THE AREA THROUGH
TUESDAY.

DEW POINTS IN THE LOW TO MIDDLE 20S AND TEMPERATURES IN THE UPPER
50S TO AROUND 60 DEGREES WILL CAUSE RELATIVE HUMIDITY VALUES
MONDAY TO DROP TO AROUND 20 TO 25 PERCENT BY AROUND NOON. RED FLAG
CONDITIONS WILL BE CONFINED TO LOCATIONS GENERALLY SOUTH OF I-88
IN NORTHERN ILLINOIS AND SOUTH OF INTERSTATE 80 IN NORTHWESTERN
INDIANA. ACROSS THIS REGION...NORTHWESTERLY 20 FOOT WINDS WILL
INCREASE TO 15 TO 20 MPH BY LATE MONDAY MORNING. OCCASIONAL HIGHER
GUSTS ARE LIKELY IN THE AFTERNOON. LOCATIONS ADJACENT TO LAKE
MICHIGAN WILL NOT SEE RED FLAG CONDITIONS DUE TO LOCALLY HIGHER
RELATIVE HUMIDITY VALUES.

ILZ010>014-019>023-032-033-039-INZ001-002-010-011-019-230645-
/O.UPG.KLOT.FW.A.0006.120423T1800Z-120424T0000Z/
/O.NEW.KLOT.FW.W.0007.120423T1600Z-120424T0000Z/
LEE-DE KALB-KANE-DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-
KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER-
BENTON-
537 PM CDT SUN APR 22 2012 /637 PM EDT SUN APR 22 2012/

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /NOON EDT/ TO 7 PM
CDT /8 PM EDT/ MONDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS
FOR PORTIONS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...WHICH IS 
IN EFFECT FROM 11 AM CDT /NOON EDT/ TO 7 PM CDT /8 PM EDT/ MONDAY.

THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...PORTIONS OF NORTH CENTRAL ILLINOIS SOUTH OF A
  LINE FROM FORRESTON TO DES PLAINES AND NORTHWEST INDIANA SOUTH
  OF A LINE FROM MERRILLVILLE TO KOUTS.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...CONDITIONS MAY REACH RED FLAG WARNING CRITERIA BY 
  LATE MONDAY MORNING AND PERSIST UNTIL EARLY MONDAY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY SMALL FIRE MAY QUICKLY SPREAD AND BECOME A 
  WILDFIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ILZ008-230645-
/O.NEW.KLOT.FW.W.0007.120423T1600Z-120424T0000Z/
OGLE-
537 PM CDT SUN APR 22 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY FOR
LOW RELATIVE HUMIDITY AND STRONG WINDS FOR PORTIONS OF 
NORTHERN ILLINOIS...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...WHICH IS IN
EFFECT FROM 11 AM TO 7 PM CDT MONDAY.

* AFFECTED AREA....GENERALLY SOUTH OF A LINE FROM FORRESTON TO
  DAVIS JUNCTION.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...CONDITIONS MAY REACH RED FLAG WARNING CRITERIA BY 
  LATE MONDAY MORNING AND PERSIST UNTIL EARLY MONDAY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...ANY SMALL FIRE MAY QUICKLY SPREAD AND BECOME A 
  WILDFIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KREIN
4 follow-up statements
390 
WWUS83 KLOT 230940
RFWLOT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
440 AM CDT MON APR 23 2012

ILZ014-INZ001-002-231745-
/O.CON.KLOT.FW.W.0007.120423T1600Z-120424T0000Z/
COOK-LAKE IN-PORTER-
440 AM CDT MON APR 23 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS 
FOR AREAS AWAY FROM LAKE MICHIGAN...

* AFFECTED AREA...COOK COUNTY ILLINOIS AND LAKE AND PORTER
  COUNTIES IN INDIANA.

* WINDS...NORTH TO NORTHEAST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...CONDITIONS MAY REACH RED FLAG WARNING CRITERIA BRIEFLY
  THIS AFTERNOON AWAY FROM LAKE MICHIGAN.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...ANY SMALL FIRE MAY QUICKLY SPREAD AND BECOME A 
  WILDFIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ILZ021>023-032-033-039-INZ010-011-019-231745-
/O.CON.KLOT.FW.W.0007.120423T1600Z-120424T0000Z/
GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER-
BENTON-
440 AM CDT MON APR 23 2012 /540 AM EDT MON APR 23 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /NOON EDT/
THIS MORNING TO 7 PM CDT /8 PM EDT/ THIS EVENING LOW RELATIVE 
HUMIDITY AND STRONG WINDS...

* AFFECTED AREA...ALONG AND SOUTHEAST OF INTERSTATE 55 AS WELL AS
  ADJOINING PORTIONS OF NORTHWEST INDIANA.

* WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...RED FLAG CRITERIA WILL LIKELY BE REACHED THIS AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* IMPACTS...ANY SMALL FIRE MAY QUICKLY SPREAD AND BECOME A 
  WILDFIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ILZ008-010>013-019-020-231745-
/O.CON.KLOT.FW.W.0007.120423T1600Z-120424T0000Z/
OGLE-LEE-DE KALB-KANE-DUPAGE-LA SALLE-KENDALL-
440 AM CDT MON APR 23 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...

* AFFECTED AREA...WESTERN CHICAGO SUBURBS INTO NORTH CENTRAL
  ILLINOIS.

* WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...CONDITIONS MAY APPROACH RED FLAG CRITERIA BRIEFLY THIS
  AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 25 TO 30 PERCENT.

* IMPACTS...ANY SMALL FIRE MAY QUICKLY SPREAD AND BECOME A 
  WILDFIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
563 
WWUS83 KLOT 231530
RFWLOT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1030 AM CDT MON APR 23 2012

ILZ014-INZ001-002-232330-
/O.CON.KLOT.FW.W.0007.120423T1600Z-120424T0000Z/
COOK-LAKE IN-PORTER-
1030 AM CDT MON APR 23 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR AREAS AWAY FROM
LAKE MICHIGAN...

* AFFECTED AREA...COOK COUNTY ILLINOIS AND LAKE AND PORTER
  COUNTIES IN INDIANA.

* WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...CONDITIONS WILL REACH RED FLAG WARNING CRITERIA THIS
  AFTERNOON AWAY FROM LAKE MICHIGAN.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...ANY SMALL FIRE MAY QUICKLY SPREAD AND BECOME A 
  WILDFIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ILZ021>023-032-033-039-INZ010-011-019-232330-
/O.CON.KLOT.FW.W.0007.120423T1600Z-120424T0000Z/
GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER-
BENTON-
1030 AM CDT MON APR 23 2012 /1130 AM EDT MON APR 23 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/
THIS EVENING...

* AFFECTED AREA...ALONG AND SOUTHEAST OF INTERSTATE 55 AS WELL AS
  ADJOINING PORTIONS OF NORTHWEST INDIANA.

* WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...RED FLAG CRITERIA WILL BE REACHED THIS AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...ANY SMALL FIRE MAY QUICKLY SPREAD AND BECOME A 
  WILDFIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ILZ008-010>013-019-020-232330-
/O.CON.KLOT.FW.W.0007.120423T1600Z-120424T0000Z/
OGLE-LEE-DE KALB-KANE-DUPAGE-LA SALLE-KENDALL-
1030 AM CDT MON APR 23 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...

* AFFECTED AREA...WESTERN CHICAGO SUBURBS INTO NORTH CENTRAL
  ILLINOIS.

* WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...CONDITIONS WILL APPROACH RED FLAG CRITERIA FOR A TIME THIS
  AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* IMPACTS...ANY SMALL FIRE MAY QUICKLY SPREAD AND BECOME A 
  WILDFIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
500 
WWUS83 KLOT 232050
RFWLOT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
350 PM CDT MON APR 23 2012

ILZ014-INZ001-002-240000-
/O.CON.KLOT.FW.W.0007.000000T0000Z-120424T0000Z/
COOK-LAKE IN-PORTER-
350 PM CDT MON APR 23 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR AREAS AWAY FROM
LAKE MICHIGAN...

* AFFECTED AREA....COOK COUNTY ILLINOIS AND LAKE AND PORTER
  COUNTIES IN INDIANA.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...CONDITIONS CONTINUE TO BE CLOSE TO RED FLAG WARNING
  CRITERIA THIS AFTERNOON AWAY FROM LAKE MICHIGAN THROUGH EARLY
  THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* IMPACTS...ANY SMALL FIRE MAY QUICKLY SPREAD AND BECOME A 
  WILDFIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ILZ021>023-032-033-039-INZ010-011-019-240000-
/O.CON.KLOT.FW.W.0007.000000T0000Z-120424T0000Z/
GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER-
BENTON-
350 PM CDT MON APR 23 2012 /450 PM EDT MON APR 23 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/
THIS EVENING...

* AFFECTED AREA....ALONG AND SOUTHEAST OF INTERSTATE 55 AS WELL AS
  ADJOINING PORTIONS OF NORTHWEST INDIANA.

* WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...CONDITIONS CONTINUE TO BE CLOSE TO RED FLAG WARNING
  CRITERIA THIS AFTERNOON THROUGH EARLY THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* IMPACTS...ANY SMALL FIRE MAY QUICKLY SPREAD AND BECOME A 
  WILDFIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ILZ008-010>013-019-020-240000-
/O.CON.KLOT.FW.W.0007.000000T0000Z-120424T0000Z/
OGLE-LEE-DE KALB-KANE-DUPAGE-LA SALLE-KENDALL-
350 PM CDT MON APR 23 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...

* AFFECTED AREA....WESTERN CHICAGO SUBURBS INTO NORTH CENTRAL
  ILLINOIS.

* WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...CONDITIONS CONTINUE TO BE CLOSE TO RED FLAG WARNING
  CRITERIA THIS AFTERNOON THROUGH EARLY THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...ANY SMALL FIRE MAY QUICKLY SPREAD AND BECOME A 
  WILDFIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BEACHLER
310 
WWUS83 KLOT 232359
RFWLOT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
659 PM CDT MON APR 23 2012



ILZ008-010>014-019>023-032-033-039-INZ001-002-010-011-019-240100-
/O.CAN.KLOT.FW.W.0007.000000T0000Z-120424T0000Z/
OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-
KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER-
BENTON-
659 PM CDT MON APR 23 2012 /759 PM EDT MON APR 23 2012/

...RED FLAG WARNING IS CANCELLED FOR NORTHERN ILLINOIS AND 
NORTHWESTERN INDIANA...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE RED
FLAG WARNING.

DECREASING TEMPERATURES COMBINED WITH INCREASING DEWPOINTS HAS ALLOWED
RELATIVE HUMIDITY LEVELS TO RISE ABOVE 25 PERCENT OVER MUCH OF THE AREA.
COMBINED WITH DECREASING WINDS...THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this red flag warning went out at Apr 22, 4:50 PM CDT, 47 minutes earlier.

Area forecast discussion, Apr 22, 4:50 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
450 PM CDT SUN APR 22 2012

.DISCUSSION...
321 PM CDT

HIGHLY AMPLIFIED FLOW PATTERN CONTINUES ACROSS THE CONUS THIS SUNDAY
AFTERNOON WITH LONG WAVE TROUGH ACROSS THE EAST AND RIDGE ACROSS THE
WEST. THE TROUGH WILL MOVE ONLY SLOWLY TO THE EAST OVER THE NEXT FEW
DAYS AS UPPER LOW OVER THE OHIO VALLEY DEEPENS AND LIFTS NORTH
ACROSS THE APPALACHIANS. THIS WILL MAINTAIN DRY BUT COOL
NORTH-NORTHEAST LOW LEVEL FLOW ACROSS THE WESTERN LAKES REGION TO
START THE WEEK...BEFORE TEMPORARY MODERATION OCCURS AHEAD OF AN AREA
OF LOW PRESSURE WHICH WILL MOVE SOUTHEAST FROM THE NORTHERN PLAINS
INTO THE OHIO VALLEY BY MID-WEEK.

IN THE NEAR TERM...MID-LEVEL CIRCULATION MOVING OFF TO THE SOUTHEAST
AND THE LOSS OF DIURNAL CU/STRATOCU WILL SET THE STAGE FOR A CHILLY
NIGHT ACROSS NORTHERN IL/NORTHWEST IN...WITH DEW POINT TEMPS IN THE
20S INDICATING THE POTENTIAL FOR COOLING TO/BELOW FREEZING IN AREAS
AWAY FROM THE LAKE MICHIGAN SHORE AND THE CORE OF THE CHICAGO URBAN
HEAT ISLAND. WITH COOLER WRF MET GUIDANCE 29-32 DEGREES FOR MINS
TONIGHT IN MANY OUTLYING AREAS HAVE ELECTED TO ISSUE A FREEZE
WARNING FOR THE CWA AREAS AWAY FROM THE LAKE FROM 3 AM TO 8 AM CDT
MONDAY MORNING.

ON MONDAY...STACKED UPPER/SURFACE LOWS TO OUR EAST LIFT SLOWLY NORTH
WITH VERY SLOW PROGRESSION OF MAIN UPPER TROUGH AXIS TO THE EAST.
SHEARED VORTICITY AXIS IN NORTH-NORTHWEST FLOW ON WEST SIDE OF THE
TROUGH MAY PROVIDE A BIT OF MID/HIGH CLOUD COVER...THOUGH DRY LOW
LEVELS ARGUE AGAINST ANY SIGNIFICANT PRECIPITATION THREAT DESPITE
ECMWF/GFS BOTH SQUEEZING OUT A LITTLE LIGHT QPF ACROSS THE
WEST/SOUTH PARTS OF THE CWA. TEMPS SHOULD BE A COUPLE OF DEGREES
WARMER THAN TODAY...RANGING FROM AROUND 50 NEAR THE LAKE TO NEAR 60
ACROSS THE WEST/SOUTHWEST PARTS OF THE FORECAST AREA. BREEZY/WINDY
CONDITIONS WILL KEEP A CHILL FEEL TO THE DAY HOWEVER...WITH NORTH
WINDS GUSTING 30-35 MPH AT TIMES. NARROW NORTH-SOUTH SURFACE RIDGE
THEN EVENTUALLY SLIDES ACROSS THE AREA INTO TUESDAY AS UPPER LOW
OVER THE NORTHEAST PULLS AWAY. DEVELOPING MID-LEVEL WARM ADVECTION
WILL HELP TO MODERATE TEMPS INTO THE MID 60S IN MANY AREAS TUESDAY...
THOUGH WEAK GRADIENT WITHIN THE RIDGE AXIS WILL RESULT IN LAKE
BREEZE DEVELOPMENT WHICH WILL KEEP AREAS ALONG THE LAKE IN THE 50S.

CONCERNS THEN SHIFT TO PRECIP POTENTIAL LATE TUESDAY NIGHT AND
WEDNESDAY AS AN AREA OF LOW PRESSURE SHIFTS SOUTHEAST FROM THE
NORTHERN PLAINS INTO THE OHIO VALLEY. HAVE GENERALLY FOLLOWED THE
WRF/ECMWF SOLUTION WHICH DEVELOPS WARM ADVECTION PRECIP ACROSS THE
AREA BY EARLY WEDNESDAY...AND PRODUCES THE HIGHEST POPS ACROSS THE
AREA WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS THE LOW MOVES JUST
SOUTH OF THE CWA. HAVE MAINTAINED THUNDER MENTION ACROSS THE SOUTH
WHERE FORECAST MUCAPE VALUES ARE MORE IMPRESSIVE...THOUGH HAVE KEPT
A SLIGHT CHANCE THUNDER MENTION DURING THE DAY ACROSS THE NORTH WITH
MID-LEVEL LAPSE RATES IN THE 6.5-7.5 C/KM RANGE. THE LOW THEN PULLS
OFF TO THE EAST WEDNESDAY NIGHT...WITH HIGH PRESSURE BUILDING IN
BEHIND IT ON THURSDAY. UNFORTUNATELY...THIS ALSO COMES WITH A
REINFORCING PUSH OF COLDER AIR...SENDING TEMPS BACK INTO THE 50S FOR
HIGHS THURSDAY AND FRIDAY AFTER ANOTHER DAY OF 60S TO AROUND 70 ON
WEDNESDAY.

WITH THE EASTERN NOAM/CONUS TROUGH ESSENTIALLY SLOWED BY THE
INFUSION OF THIS SHORT WAVE...WE HAVE TO WAIT UNTIL FRIDAY
NIGHT/SATURDAY BEFORE NEXT SHORT WAVE RIDGE TRIES TO BUILD INTO THE
REGION. MODELS DIFFER A BIT WITH HOW AMPLIFIED THIS RIDGE BECOMES
AHEAD OF AN UPSTREAM LONG WAVE TROUGH OVER THE WESTERN CONUS. FAVOR
THE SLIGHTLY SLOWER AND MORE AMPLIFIED ECMWF AT THIS TIME...WHICH
BRINGS LOW PRESSURE INTO THE PLAINS FRIDAY NIGHT AND DEVELOPS WARM
ADVECTION PRECIP ACROSS THE SOUTHWESTERN PART OF THE FORECAST AREA
BY SATURDAY MORNING. THE PRECIPITATION THREAT AT THIS DISTANCE LOOKS
TO LINGER NEXT WEEKEND...AS THE ECMWF THEN SLOWLY LIFTS THE LOW
NORTHEAST ACROSS NORTHERN IL THROUGH SUNDAY. THIS ALLOWS AT LEAST
OUR SOUTHERN COUNTIES TO WARM WELL BACK INTO THE 60S BY SUNDAY...
THOUGH THE TRACK OF THE LOW AND PROSPECTS FOR CLOUDS/RAIN TO THE
NORTH SUGGEST THERE COULD BE A FAIRLY LARGE GRADIENT IN TEMPS FROM
NORTH TO SOUTH.

RATZER

&&

.FIRE WEATHER...
503 AM CDT

A RED FLAG WARNING MAY BE NEEDED FOR CENTRAL AND SOUTHERN
PORTIONS OF THE FORECAST AREA DURING MONDAY AFTERNOON.

A COOL AND DRY AIR MASS WILL PERSIST ACROSS THE AREA TODAY AND
TUESDAY.

FOR TODAY...CONDITIONS WILL BE FAVORABLE FOR AN INCREASED
WILDFIRE THREAT THIS AFTERNOON BUT CONDITIONS ARE NOT EXPECTED
TO REACH RED FLAG WARNING CRITERIA. DEW POINT TEMPERATURES ARE
EXPECTED TO DROP INTO THE LOWER AND MID 20S THIS AFTERNOON OVER
MUCH OF THE AREA. RELATIVE HUMIDITY VALUES DURING THIS TIME WILL
BE AROUND 30 PERCENT. 20 FOOT WINDS WILL INCREASE TO AROUND
15 MPH FROM THE NORTHEAST BY LATE MORNING.

FOR MONDAY...THE LOW DEW POINTS WILL STILL BE IN PLACE.
AFTERNOON TEMPERATURES WILL MOSTLY IN THE 55 TO 60 DEGREE
RANGE...OR ABOUT 5 DEGREES HIGHER THAN THOSE EXPECTED TO BE
REACHED THIS AFTERNOON. RELATIVE HUMIDITY VALUES MONDAY
AFTERNOON WILL FALL TO 25 TO 30 PERCENT...MAINLY SOUTH OF I-88.
NORTHWESTERLY 20 FOOT WINDS WILL INCREASE TO 15 TO 20 MPH BY LATE
MORNING. SINCE THESE VALUES ARE BORDERING ON RED FLAG WARNING
CRITERIA A FIRE WEATHER WATCH WILL BE ISSUED FOR MONDAY.

TRS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* NORTHEAST WINDS GUSTING 25-30 KT FOR ANOTHER FEW HOURS WITH
  GUSTS DIMINISHING TOWARD SUNSET BUT LIKELY CONTINUING IN THE
  15-18 KT RANGE PAST DUSK.

* GUSTY NORTH-NORTHWEST WINDS NEAR 25 KT MONDAY...POTENTIALLY
  TURNING NORTHEAST IN THE AFTERNOON.

MDB

//DISCUSSION...UPDATED 18Z...

MAIN FORECAST CONCERN THROUGH THE PERIOD ARE WINDS. NORTHEAST
WINDS WILL REMAIN STRONG AND GUSTY INTO EARLY THIS EVENING. THE
GRADIENT STILL REMAINS SOMEWHAT STRONG TONIGHT AND CONCERNED THE
WINDS MAY NOT DROP OFF AS FAST IS SHOWN...AND WILL NEED TO BE
MONITORED LATER THIS AFTERNOON. WINDS WILL ALSO GRADUALLY TURN
MORE NORTHERLY BY THIS EVENING AND MORE NORTH/NORTHWEST TOWARD
MONDAY MORNING. DO EXPECT SPEEDS TO DIMINISH UNDER 10KTS...AND
PERHAPS 5KTS OR LESS AT RFD...JUST NOT CONFIDENT HOW FAST THAT
WILL OCCUR.

LOW LEVELS BEGIN TO MIX MONDAY MORNING AND EXPECT SIMILAR WIND
SPEEDS TO TODAY WITH GUSTS INTO THE 20-25KT RANGE POSSIBLE. IT
APPEARS WINDS WILL FLOP BACK TO NORTHEAST BY MID/LATE AFTERNOON
ACROSS NORTHEAST IL/NORTHWEST INDIANA...LIKELY WITH A LAKE BREEZE
AND HAVE INDICATED THIS SHIFT IN THE 30 HR ORD TAF...BUT FURTHER
UPDATES TO TIMING/DIRECTION CAN BE EXPECTED.

CLOUDS EXPECTED TO BE VFR THROUGH THE PERIOD WITH FEW CU AND
CIRRUS THIS AFTERNOON. A WEAK WAVE MOVING ACROSS THE AREA
OVERNIGHT INTO MONDAY MORNING MAY BRING A SCT/BKN MID DECK TO THE
AREA...BUT MOISTURE IS LIMITED. CMS

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* HIGH CONFIDENCE IN GUSTS OF 25-30 KT NEXT FEW HOURS WITH MEDIUM
  CONFIDENCE ON TIMING OF DECREASE. MEDIUM-HIGH CONFIDENCE SOME 20
  KT OR LESS GUSTS WILL LINGER PAST SUNSET.

* HIGH CONFIDENCE IN MID 20S KT GUSTS MONDAY WITH LOW-MEDIUM
  CONFIDENCE IN A SHIFT TO A NORTHEASTERLY DIRECTION.

MDB

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT AND TUESDAY...VFR.

WEDNESDAY...RAIN AND ISOLD TSRA. MVFR LIKELY WITH IFR POSSIBLE.

THURSDAY...VFR. GUSTY NORTHERLY WINDS POSSIBLE.

FRIDAY AND SATURDAY...VFR.

IZZI

&&

.MARINE...
232 PM CDT

I HAVE OPTED TO GO WITH A GALE WATCH FOR THE OPEN WATERS OF LAKE
MICHIGAN ON MONDAY AND MONDAY NIGHT.  GALE FORCE WINDS LOOK TO BE
CONFINED MAINLY TO THE EASTERN AND NORTHERN PORTIONS OF LAKE
MICHIGAN. WESTERN SECTIONS OF THE LAKE SHOULD EXPERIENCE LIGHTER
WINDS. ALL OF THIS IS BEING DRIVEN BY A POTENT AREA OF LOW
PRESSURE LIFTING NORTHWARD UP THE ATLANTIC COAST TONIGHT. THIS LOW
IS EXPECTED TO TRACK NEAR NEW YORK CITY AND THEN BEGIN TO
RETROGRESS NORTHWESTWARD ACROSS LAKE ONTARIO BY MONDAY EVENING AS
THE SYSTEM OCCLUDES. AS THIS OCCURS...A STRONG PRESSURE GRADIENT
WILL SET UP ACROSS THE EASTERN AND NORTHERN PORTIONS OF THE LAKE.
THIS LOOKS TO SUPPORT A PERIOD OF GALES. THESE GALE FORCE WINDS
LOOK TO CONTINUE MONDAY NIGHT...ESPECIALLY ACROSS THE NORTHERN
HALF OF THE LAKE. THE WINDS ACROSS THE LAKE SHOULD ABATE DURING
THE DAY ON TUESDAY AS THE SURFACE LOW WEAKENS AND LIFTS NORTHWARD
ACROSS QUEBEC.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FREEZE WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039...3 AM MONDAY TO 8 AM MONDAY.

     FIRE WEATHER WATCH...ILZ010-ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-
     ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039...1 PM
     MONDAY TO 7 PM MONDAY.

IN...FIRE WEATHER WATCH...INZ001-INZ002-INZ010-INZ011-INZ019...1 PM
     MONDAY TO 7 PM MONDAY.

     FREEZE WARNING...INZ001-INZ002-INZ010-INZ011-INZ019...3 AM
     MONDAY TO 8 AM MONDAY.

LM...GALE WATCH...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-
     LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...9 AM
     MONDAY TO 9 AM TUESDAY.

     GALE WATCH...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565...3 PM
     MONDAY TO 9 AM TUESDAY.

     SMALL CRAFT ADVISORY...ILLINOIS NEARSHORE WATERS UNTIL 9 PM MONDAY.

     SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 3 PM TUESDAY.

&&
Hazardous weather outlook, Apr 22, 3:46 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
346 PM CDT SUN APR 22 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
232100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
346 PM CDT SUN APR 22 2012 /446 PM EDT SUN APR 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

OVERNIGHT LOWS WILL DIP TO OR SLIGHTLY BELOW FREEZING AWAY FROM
THE LAKE MICHIGAN SHORE AND THE URBAN HEAT ISLAND OF CHICAGO.
SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING
TEMPERATURES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

VERY DRY AIR AND MODERATE WINDS MAY RESULT IN HIGH FIRE DANGER
CONDITIONS MONDAY AFTERNOON ACROSS FAR NORTHWEST INDIANA AND THOSE
PORTIONS OF NORTHEAST AND NORTH CENTRAL ILLINOIS GENERALLY ALONG
AND SOUTH OF I-88.

THERE WILL BE CHANCES FOR THUNDERSTORMS FROM TUESDAY EVENING
THROUGH WEDNESDAY...AND AGAIN SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-232100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
346 PM CDT SUN APR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

WINDS AND WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDS AND WAVES HAZARDOUS FOR SMALL CRAFT ARE LIKELY MONDAY AND
MONDAY NIGHT...AND AGAIN THURSDAY AND THURSDAY NIGHT.

THERE WILL BE CHANCES FOR THUNDERSTORMS FROM TUESDAY EVENING
THROUGH WEDNESDAY...AND AGAIN SATURDAY AND SATURDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-232100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
346 PM CDT SUN APR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NORTH GALES ARE POSSIBLE ON MONDAY...MAINLY ON EASTERN PORTIONS OF
THE LAKE.

THERE IS CHANCE OF THUNDERSTORMS ON SOUTHERN AND CENTRAL LAKE
MICHIGAN LATE TUESDAY NIGHT AND WEDNESDAY...AND ON FAR SOUTHERN
LAKE MICHIGAN SATURDAY AND SATURDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:15 AM CDTSmall Craft AdvisoryLOT49 hr
Apr 22, 5:38 AM CDTFire Weather WatchLOTCook, DeKalb, DuPage, Ford, Grundy, Iroquois and 7 more12 hr
Apr 22, 3:22 PM CDTGale WatchLOT7 hr
Apr 22, 3:36 PM CDTFreeze WarningLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more12 hr

Nearby

Red Flag Warnings in Illinois, 2012Red Flag Warnings in Indiana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.